MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø7,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø7,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 02276075
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during procedure, the reamer was broken".
 
Additional Manufacturer Narrative
Please refer to d9 - the product was returned for investigation, h6 component and method codes.The reported event could be confirmed, since the device was returned and matches the alleged failure.The provided im reamer shaft of the bixcut system shows extensive signs of usage.The reamer shaft is broken at the last windings near the reamer head (distal portion).The breakage surfaces show the typically rough and cliffy structure of a ductile overload fracture.The breakage pattern indicates torsional overloading under a stuck state and most likely due to which the reamer couldn¿t proceed further resulting in torsional overload and breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.Based on the investigation, the root cause can be attributed to user-related as high torsional overload led to the breakage.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "during procedure, the reamer was broken." additional information: all debris were removed from the patient.The procedure could be completed successfully.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø7,5X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19491793
Report Number0009610622-2024-00272
Device Sequence Number7089561
Product Code MAY
UDI-Device Identifier04546540145796
UDI-Public04546540145796
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276075
Device Lot NumberK1578B1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age23 YR
Patient SexMale
Patient Weight90 KG